Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On tegretol for brain surgery for trigeminal neuralgia, stopped now. Highly moody. Why ?

I had brain surgery for trigeminal neuralgia 9 days ago. I have been told by my family that I m being mean and making them feel as tho I m always mad at them tho in my heart I don t feel mad. Yesterday my neurologist also stopped my tegretol. I don t know what s going on but this evening I started crying uncontrolably and just can t stop. I don t know if this is due to stopping the tegretol the ansthesia or just the surgery its self. Please help me I REALLY need to quit crying I have a 11 & 6yr old............ my family thinks I m losing it.
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Thanks for query.
I would like to ask one question 1 )Are you crying because it is still painful or are you crying because you are feeling depressed?
2) Were you ever diagnosed with bipolar disorder in past or you ever had depressive symptoms for which you had to seek medical help
If its due to mood swings then I must tell you following
In my neurology practise i occasionally come across patients who feel depressed after tegretol ( carbamazepine ) is stopped but scientific literature or evidence does not say so. Tegretal is also used by psychiatrists to treat bipolar disorder , stopping of which leads to depressive symptoms similar to yours.Although there is no medical evidence for this either. So hypothetically your crying can be due to tegretal withdrawl .But in my personal opinion your crying is more likely to be a coincident. I would like to prescribe medication in your case to make you feel better.Take will be alright
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor